Mr. Jackson is a 55 year old male who has been diagnosed with erectile dysfunction. He is wondering what side effects he should be concerned about with his sildenafil prescription. His current diagnoses include, GERD, hypotension, osteoarthritis, and glaucoma. What would be most important to educate him about?
Drug Interaction Tadalafil
As you review Mr. Stevens medication list, you realize that he has many PRN medications. Which one would be of highest concern with regard to drug interactions with tadalafil?
Oral Contraceptives and Adverse Effect Risk
Ms. Jones has asked about the risks with regard to her birth control. She informs you that she is taking Loestrin which is a combination of estrogen and progestin. You inform her that it can increase the risk of blood clots. Which part of her history would increase the risk of a blood clot?
Increased Estrogen Effects in Birth Control
Ms. Linn has recent had the dose of the estrogen component of her birth increased by her provider. What is the likely explanation for this?
Drug Interaction Oral Contraceptives
Ms. Nelson is a 34-year-old female with a complex medical history. She was asking about drug interactions in relation to her combination birth control of estrogen and progestin. Which of her medications would be most likely to reduce the effectiveness of her birth control and leave her at risk for unintended pregnancy?
Monophasic Birth Control
A patient taking oral contraceptives read on the package that it is "monophasic". What should you tell the patient this means?
A patient presents to your clinic for their Depo-Provera injection. They receive this injection every three months. Which of the following education should be provided to this patient?
Pregnancy and Medications
You're meeting your patient in the clinic for the first time and she reports that she just took an at-home pregnancy test and it was positive. She reports that she is taking Tums, sertraline, lisinopril, and insulin (type 1 diabetes). Which medication should you have the provider address immediately?
What is a potential risk when using estrogen to treat menopausal symptoms like hot flashes?
A 42-year-old patient who presents to the clinic is taking clomiphene 5 days out of the month. What is this likely being used for?